How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 4938
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I am 53 and generally very healthy. I workout regularly and

Customer Question

I am 53 and generally very healthy. I workout regularly and not overweight. I eat healthy generally. About 2 weeks ago I started having stomach issues; I have had diarrhea on and off or very loose stools and some stomach discomfort and gas. What is happening?
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 9 months ago.

Hi,

Im sorry to hear about your symptoms. Now there are a number of conditions which can cause these symptoms but the first one which comes to mind is that you could have acute gastritis. this is a condition in which there is inflammation of the lining of the stomach. This can lead to development of burning in the stomach, metallic taste in the mouth, chest discomfort, gas , diarrhea and loose stools. in severe cases you could also have black colored stools and vomiting. the diagnosis is made clinically and this can be treated very easily. Now in some cases this can be due to an infection of the stomach with a bacterium known as H.Pyroli. this can be detected with the help of urea breath testing, stool for antigen tests. the treatment is with antibiotics for 10 - 14 days. If the symptoms dont improve an endoscopy can also be done.

In the meantime, what you should do is that you can start using OTC prilosec which is good for controlling these symptoms. This can be taken at a dose of 10 mg twice a day and can be increased up to 20 mg twice a day.

Another cause of this can be related to IBS which stands for irritable bowel syndrome. This can cause all of your symptoms and can be diagnosed on the basis of a clinical history and examinationn. in most cases using fiber and anti diarrheal drugs and avoiding certain foods can be helpful.

I would suggest that you use the prilosec and at the same time schedule an appointment with your doctor to get a final diagnosis.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 9 months ago.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating.